Missouri, 2006Tornadoes in Missouri, March 12, 2006
March 12, 2006 · NWS LSX · 3 events in 3 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 12, 11:15 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 12, 11:15 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CST SUN MAR 12 2006
.DISCUSSION...
THE 12Z SHORT-TERM MDLS (TIL WED)...ARE ALL IN GENERAL AGREEMENT
WITH MASS FIELDS AND FEATURES THRU 84HRS. /GRAND FINALE/ OF OUR
ACTIVE WX PTRN TO OCCUR TNGT AS MAIN SHRTWV EJECTS OUT OF THE
ROCKIES...BUT THIS IS ALSO SIGNALING A PTRN SHIFT FOR THE MID MS
VLY AS LONGWAVE H500 TROF SHIFTS FM THE WRN CONUS TO THE ERN CONUS
AND LONGWAVE RDG AMPLIFIES IN THE WRN CONUS. THIS PTRN SHIFT EXPCD
TO BE COMPLETE BY MID WEEK...AND WL FORETELL A MUCH QUIETER...
COOLER PTRN. AT THE SFC...STG MIGRATORY LO PRES OVR KS WL MOV NEWD
INTO THE GRTLKS RGN BY MONDAY WITH HI PRES BLD IN BY TUES.
FOR TNGT...WRMFNT EXPCD TO BE IN THE NRN FA AT THE START OF THIS
PD...AND SHUD COMPLETE ITS PUSH THRU THE NRN FA DURG ERY
EVNG...SETTING MANY AREAS UP FOR THEIR MAX TEMPS OF THE DAY. LRG
SUPERCELLS OVR WRN MO ATTM WL ENTER INTO A VERY FAVORABLE
ENVIRONMENT FOR TORNADOES AS THEY PUSH FURTHER N...AND THIS WL BE
MAIN FCST THREAT ERY ON. WITH SGFNT MOISTURE CONVERGENCE AND
INSTABILITY STILL BHND THESE SUPERCELLS HOWEVER...NOT OUT OF THE
WOODS YET...AND EXPC ADDITIONAL DVLPMT TO OCCUR ALG DRY LN BY LATE
THIS AFTN AS WELL AS MORE ISOLD CONVECTION IN OTR PARTS OF THE FA.
WITH FA IN THE WRM SECTOR TNGT AND ESPECIALLY AFT DRY LN PUSHES
THRU AND SHIFTS SFC WNDS TO SWLY...RATHER DP MIXING EXPCD
AREAWIDE AND WL PREVENT TEMPS FM FALLING OFF MUCH. ONLY EXCPTN WL
BE IN THE NWRN THIRD OF THE FA WHERE STG LO LVL CAA WL HV ALREADY
MOVD IN WITH THE CDFNT. PREFERRED MAV/MET MOS BLEND ON TEMPS.
FOR MONDAY...MUCH QUIETER DAY ON TAP WITH DRY SLOT OF SYS
DOMINATING THINGS FIRST...AND THEN WRAPAROUND CLDS IN THE LATE
MRNG AND AFTN. DP MIXING TO CONT...AND WL PROMOTE WINDY CONDS. STG
LO LVL CAA DURG MRNG/ERY AFTN AND RPDLY FALLING H850 TEMPS WL
FORCE MOST LOCNS TO RECORD THEIR MAX TEMPS DURG THE MRNG WITH
STEADY OR SLOLY FALLING TEMPS IN THE AFTN. PSBL /PARTING SHOT/ OF
SPKLS DURG MID-LATE MRNG IN THE NRN FA.
TES
NAM/GFS HAVE THE SAME IDEA GOING INTO MIDWEEK AS THE SFC HIGH
SINKS SEWD INTO AR BY TUESDAY EVENING. LOTS OF SUBSIDENCE SETS IN
BEHIND THIS WEEKENDS TROUGH...SO KEPT DRY WEATHER GOING INTO
WEDNESDAY. THERE IS SOME DISAGREEMENT WITH TIMING OF SYSTEM WITHIN
THE MEDIUM RANGE MODELS ON SYSTEM THAT WILL AFFECT THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...SO CONFIDENCE WITH LATE WEEK INTO
NEXT WEEKEND REMAINS LOW. LOOKS LIKE THERE WILL BE ENOUGH MOISTURE
AND LIFT TO INTRODUCE CHC OF RAIN AT THIS TIME...WITH SOME
POTENTIAL FOR MIXED PRECIPITATION IN THE NORTHERN CWA.
TEMPERATURES TUESDAY INTO NEXT WEEKEND WILL BE AT OR BELOW NORMAL.
BRITT
&&
.AVIATION...
FOR THE 06Z TAFS...A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHWEST
MISSOURI NEAR CDJ WITH A WARMFRONT EXTENDING NORTHEASTWARD INTO
NORTHEAST MISSOURI. INTENSE/SEVERE THUNDERSTORMS CONTINUED OVER
CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO AFFECT
THE STL/SUS VICINITY AFTER 08Z. THE LOW PRESSURE SYSTEM WILL MOVE
INTO WESTERN LOWER MICHIGAN BY NOON MONDAY. COLD FRONT WILL EXTEND
FROM THE LOW ACROSS EASTERN ILLINOIS AND SOUTHEAST MISSOURI. GUSTY
WEST TO NORTHWEST WINDS WILL PREVAIL DURING THE DAY MONDAY BEHIND
THE COLD FRONT.
TPS
&&
.HYDROLOGY...
WL ALLOW FFA TO CONT THRU LATE TNGT. SETUP FOR TSRA IS NOT YOUR
/CLASSIC/ SETUP...AS CONVECTION SHUD BE FAIRLY SHORT-LIVED OVR
THIS AREA WHEN COMPARED WITH LAST NGT...BUT GIVEN THE COPIOUS
AMNTS OF RAFL RECEIVED IN THE WATCH AREA THE PAST FEW DAYS...IT
WON/T TAKE MUCH TO REINITIATE FLOODING IN THESE AREAS...ESPECIALLY
AT LOW WATER CROSSINGS AND MORE VULNERABLE AREAS IN THE ERN
OZARKS.
TWO PRINCIPLE AREAS TO WATCH...A STRIPE OF 2-4 OF RAFL RECEIVED
YESTERDAY AND LAST NGT FM SRN CRAWFORD COUNTY TO NRN RANDOLPH IL
AND SRN WASHINGTON COUNTY IL.
AND ANOTHER STRIPE OF HVY RAFL RECEIVED OF 1-2 FM CNTRL REYNOLDS
COUNTY TO NRN MADISON COUNTY MO.
TES
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 54 59 31 49 / 80 10 10 10
QUINCY 43 49 27 45 / 80 20 10 10
COLUMBIA 45 51 28 51 / 70 10 10 10
JEFFERSON CITY 47 53 29 52 / 70 10 10 10
SALEM 60 64 32 48 / 80 30 10 10
FARMINGTON 59 63 32 51 / 80 20 10 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-IRON-
JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Mar 12, 3:31 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST SUN MAR 12 2006
ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
131200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST. CLAIR IL-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL-
331 PM CST SUN MAR 12 2006
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL BEGIN AS
ISOLATED INITIALLY...WITH COVERAGE EXPECTED TO INCREASE THIS
EVENING. STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE
THRESHOLDS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW
STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A
FLASH FLOODING THREAT THROUGH TONIGHT AS ANTECEDENT MOISTURE
CONDITIONS ARE FAVORABLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 30 TO 35 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.
ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-131200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-
331 PM CST SUN MAR 12 2006
...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG STORM
SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL INITIALLY BE WIDELY
SCATTERED...WITH COVERAGE EXPECTED TO INCREASE THIS EVENING.
STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE THRESHOLDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF
70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-
TRACK TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 35 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.
TES
In the hours before
Local storm report, Mar 12, 11:03 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TORNADO BRAZITO 38.45N 92.28W
03/12/2006 COLE MO PUBLIC
REPORTED ALONG HIGHWAY 54.
&&
TILLYLocal storm report, Mar 12, 11:10 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL JEFFERSON CITY 38.57N 92.19W
03/12/2006 E1.75 INCH COLE MO AMATEUR RADIO
&&
TILLYLocal storm report, Mar 12, 11:22 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FUNNEL CLOUD JEFFERSON CITY 38.57N 92.19W
03/12/2006 COLE MO LAW ENFORCEMENT
&&
TILLYLocal storm report, Mar 12, 11:24 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TORNADO 5 NW HANNIBAL 39.76N 91.45W
03/12/2006 MARION MO FIRE DEPT/RESCUE
REPORT OF A TORNADO ON THE GROUND AT INTERSECTION OF US
61 AND HIGHWAY 24.
&&
TILLYLocal storm report, Mar 12, 11:31 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TORNADO 1 N PARIS 39.49N 92.00W
03/12/2006 MONROE MO AMATEUR RADIO
HOUSE DESTROYED BY POSSIBLE TORNADO.
1115 PM HAIL HOLTS SUMMIT 38.64N 92.12W
03/12/2006 E0.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
TILLYLocal storm report, Mar 12, 11:39 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL HOLTS SUMMIT 38.64N 92.12W
03/12/2006 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
TILLYTornado, Osage
- When
- March 12, 11:43 PM CST to 11:44 PM CST
- Where
- Osage County, 7 mi ENE of Chamois
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.700, -91.650
A small tornado formed in extreme northeast Osage County just south of the Missouri River causing tree damage. The tornado then crossed the river into southeast Callaway County.
Tornado, Callaway
- When
- March 12, 11:44 PM CST to 11:48 PM CST
- Where
- Callaway County, 5 mi ENE of Portland
- Rating
- F0
- Path length
- 3.5 mi
- Path width
- 200 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.733, -91.633
The tornado that formed in northeast Osage County crossed the Missouri River into Callaway County moving northeast and damaged a home along Highway 94 about 2 miles west of the Callaway Montgomery County line. Numerous trees were also either snapped off or uprooted in this area.The tornado then moved into Montgomery County.
Tornado, Montgomery
- When
- March 12, 11:48 PM CST to 11:50 PM CST
- Where
- Montgomery County, 2 mi NW of Bluffton
- Rating
- F0
- Path length
- 2 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.717, -91.633
The tornado that formed in Osage County about 11:43 am CST, crossed the Missouri River into Callaway County, then continued northeast into Montgomery County. In Montgomery County, the tornado destroyed a small shed along County Road 289 and then dissipated about 2 miles north of Bluffton.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495918, 5495919, 5495920.